MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOME SUBQ PORT, HICKMAN W; IMPLANTABLE PORT

BARD ACCESS SYSTEMS DOME SUBQ PORT, HICKMAN W; IMPLANTABLE PORT
Model Number 0602870
Medical Device Problem Codes Component Incompatible (1108); Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one guidewire and one introducer needle were returned for evaluation.Stretching was noted to the outer coil wire with the distal ends of the inner core wires protruding from the stretched portion.When viewed under magnification, wear and use residue were identified at the tip of the introducer needle bevel.Based on the findings, the investigation is confirmed for the reported guidewire advancement issue, specifically due to a frayed guidewire.It is likely that the identified frayed guidewire issue was perceived as an advancement issue, as it would prevent the wire from moving normally.Additionally, per the evaluation results, wear and use residue were identified at the tip of the introducer needle bevel.These are characteristics typical of retraction of the guidewire against the needle bevel.Therefore, it is possible that damage due to retraction during use contributed to the reported and identified issues.However, the definitive root cause could not be determined based upon available information.
 
Event or Problem Description
It was reported that the guide wire allegedly got stuck after the guide wire passed through the needle and did not withdraw or advance any further.It was further alleged that the guide wire and needle were removed from the patient as a single unit and it was deemed necessary to use another kit and puncture the central vein of the patient.

Brand Name
DOME SUBQ PORT, HICKMAN W
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8283564
Report Number3006260740-2019-00105
Device Sequence Number16658186
Product Code LJT
UDI-Device Identifier00801741025778
UDI-Public(01)00801741025778
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602870
Device Catalogue Number0602870
Device Lot NumberREAY2327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2019
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR